top of page
REIMAGINED JOY: A Festival of Creativity & Learning
REIMAGINED JOY: A Festival of Creativity & Learning

Sat, May 06

|

ArtsXchange

REIMAGINED JOY: A Festival of Creativity & Learning

Enjoy a day of free activities & workshops that blend the arts, physical health & mental wellness!

Registration is closed
See other events

Time & Location

May 06, 2023, 10:00 AM – 6:00 PM

ArtsXchange, 2148 Newnan St, East Point, GA 30344, USA

About the Event

REIMAGINED JOY: A FESTIVAL OF CREATIVITY & LEARNING | MAY 6 | 10AM - 6 PM | FREE & OPEN TO ALL AGES

Join us for a day of activities, classes and workshops that focus on the arts, physical health, and mental wellness, featuring multiple performances and workshops inside and outdoors, from dance and drumming to yoga and beading. Enjoy local food trucks, music and more!

\\\

‘Reimagined Joy’ aims to recharge youth, families after pandemic slump

Free festival to fuse arts, health and wellness at ArtsXchange

East Point — After the past few years, many communities need resources to counter the mental and physical toll of adjusting to a world changed by the pandemic.

The ArtsXchange’s REIMAGINED JOY: A Festival of Creativity & Learning aims to help youth, families and seniors find relief and reinvigoration by exploring the arts, physical health and mental wellness all at once.

The festival will be from 10 a.m. to 6 p.m. May 6 at the ArtsXchange, 2148 Newnan St. in East Point. It is free and open to all ages.

“We believe that a strong extended family unit is key to increasing the wellbeing of children,” said Executive Director Alice Lovelace. “This program allows us to focus on each participant's ability to improve their physical health, reduce stress and anxiety, and explore their creativity."

Reimagined Joy’s various offerings include Sanskrit Moon Yoga, West African dance and drumming class and performances by I Am Arts, a Blues Legacy presentation by legendary photographer Jim Alexander, art by 7 Stages, beading with Sista Shaman, Tai chi, martial arts and Children's Capoeira Angola with Tabala Research Institute, trapeze and circus arts with Steve Seaberg and Earth to Sky Youth Aerialists, artmaking with Lisa Tuttle, seed planting with the Champion Gardeners Youth Entrepreneurs, an East Point Grown gardening class “Food as Medicine,” a sculpture installation, music, food, door prizes and more.

“Art making and creative pursuits focus your attention while engaging multiple parts of the brain. We know that this type of cognitive challenge increases the feelings of self-worth and wellbeing,” Lovelace said. “This festival is a source of creative healing after being isolated by the pandemic. We want people to feel that sense of connection, to know they’re not alone.”

The festival will also be the backdrop for the opening of our next exhibition, Now is the Day: A Life Well Lived, which celebrates the poetry, photography and collections of the late civil rights activist, SNCC Free Southern Theater founder and Georgia State professor Dr. Doris Derby.

Reimagined Joy is funded by a grant from the Georgia Council for the Arts, which includes appropriations from the Georgia General Assembly and National Endowment for the Arts.

FULL SCHEDULE:

10AM - All Day music and registration sign up for classes, information table about

AXC programs, t-shirts, membership, purchase garden plot, volunteer in the future, etc. (class

registration runs all day until 4:30pm) Each instructor will distribute evaluation forms at end of

their class and collect (electronic and paper versions will be available)

10AM-ALL DAY : Champion Gardener Youth Entrepreneurs Garden & Studio 118

10:30AM : N’Dieye” Sista Shaman” beading class, 1 hour, Studio 109

11AM-5PM : Pick up your door prize ticket and snack on us—have to be present to win

10:30AM : Sumanah Khan - Foundational Flow--An all-levels yoga class, 45 mins, Studio 111

11 AM : Lisa Tuttle Making Gelli Plate Prints, 1 hour, Studio 116

12PM : I Am Arts Wise Mingo West African dance class, 1 hour, Studio 101

12PM-2PM : Garden Like a Boss “Food as Medicine “featuring Baba Sol,  Library & Garden

12PM : Kenneth Zakee card making workshop, 1 hour, Robeson Theater

12:30PM : Challenge Aeriel's Earth to Sky Performance Troupe & Steve Seaberg, human pyramid building 1 hour, Outdoors

12:45PM : First drawing of door prizes 

1PM : Dedication of the ArtsXchange'e new site sculpture made by local youth! - 10 minutes, Visitor Hall

1PM : I Am Arts Tiffany Mingo Dance Class, 1 hour, Studio 101

1:15PM : Jim Alexander's "Blues Legacy" slideshow/Q&A, 45 minutes, Robeson Theater

1:45PM : I Am Arts, Wise Mingo Performance West African drummers and dancers, Outdoor Stage

2PM : Marr-Teen Guy, Family Flow Yoga, 45 minutes, Studio 111

2PM : Theresa Davis and Marquetta Johnson, STEAM Workshop, Dooley Studio

2PM : N’Dieye “Sista Shaman” beading workshop, 1 hour, Studio 109

2PM : Lisa Tuttle, Stenciling onto Fabric and T-shirts, Studio 116

2:30PM : Challenge Aeriel's Earth to Sky Performance Troupe & Steve Seaberg, human pyramid building 1 hour, Outdoors

3PM : Marquetta B Quilting, Paper Quilt, 1 hour, Dooley Studio

3PM : 7 Stages Theatre, Sharing multimedia artistic responses from students and

community members inspired by the work of Joy Harjo’s "An American Sunrise," Robeson Theater

3PM : Tabala Research institute Martial Arts Demonstration with Lateef Chike & Sheria Enahora, 30 minutes, Outdoor Stage

3:30PM : Kenneth Zakee card making workshop, 1 hour, Robeson Theater

3:45 : Tabala Research Institute, Children’s Capoeira Angola, Rolls and Breakfalls with Lateef

Chike and Sheria Enahora 45 minutes, Studio 111

4PM : Sumanah Khan, Foundational Flow--An all-levels yoga class, 45 minutes, Dooley Studio

4:30-5:15PM : Tabala Research Institute, Adults Tai Chi and Baqua with Lateef Chike and Sheria

Enahora, 45 minutes, Studio 111

5:15PM : Second drawing of door prizes

5:15-5:45PM : Music, pull tickets for door prizes, event survey, Outdoors

Tickets / RSVP

  • REIMAGINED JOY

    $0.00

Total

$0.00

Share This Event

bottom of page